It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-26-2010, 08:18 AM   #1
Junior Member
(female)
 
Join Date: Sep 2008
Location: Ontario, Canada
Posts: 13
elrav HB User
Long term tramadol use

I have suffered from neuropathy (legs) for almost three years now. Since November of last year I have been taking tramadol for pain relief, without any real side effects. The last month though I have broken out into a rash on the top of my feet, up my ankles and lower legs, as well as on the palms of my hands. The rash is very small red bumps, at times that you can't even see that well, but has the feeling of sandpaper. I am wondering if it is a side effect of long term use of tramadol...has anyone experienced anything like this, or any other side effects that didn't manifest until after using tramadol for a long period of time?

 
Sponsors Lightbulb
   
Old 05-26-2010, 09:53 PM   #2
Junior Member
(male)
 
Join Date: Mar 2010
Posts: 16
gregw HB User
Re: Long term tramadol use

Have you called your pharmacist? They'll have info on reactions and percentages.

 
Sponsors Lightbulb
   
Old 05-27-2010, 05:11 AM   #3
Junior Member
(female)
 
Join Date: Sep 2008
Location: Ontario, Canada
Posts: 13
elrav HB User
Re: Long term tramadol use

No I haven't, but thanks, I will now

 
Old 06-02-2010, 06:04 PM   #4
Newbie
(male)
 
Join Date: Jun 2010
Posts: 4
Dances4fun HB User
Re: Long term tramadol use

I have taken tramadol for over 15 years. No side effects until last 3 or 4 years. Those have been dry mouth at night and constipation. Maybe rash is side effect but may also be something else.

 
Old 07-24-2010, 03:07 PM   #5
Newbie
(female)
 
Join Date: Jul 2010
Posts: 2
Aunt Gale HB User
Re: Long term tramadol use

I have taken tramadol for almost four months, and have begun experiencing swelling
in my feet, and lower legs. I suspect, it could be from the use of tramadol. Trama-
dol seems to be causing dry mouth, constipation, and dehydration, but those side
effects are better than the pain in my upper thigh, that comes and goes, and has no
obvious cause. I have been diagnosed with chronic inflammatory demyelinating poly-
neuropathy about a year and a half ago. I also have been experiencing for the past
six months infrequent periods of feeling very cold, even though the room is warm,
and I have many clothes on. I have found, that Nyquil stops the symptoms, so I am
guessing, that it is an allergic reaction. Maybe, the tramadol could be causing it, or
maybe it is a symptom of CIDP. I almost always have pusating pain, sometimes burn-
ing, sometimes stabbing, and coming and going, that started about 4 months ago.
MRI's and X-rays do not find a reason for the pain, that is quite severe at times.
Tramadol takes about an hour to kick in, and I only take it, when the pain is severe
and persistent. Medical books say, that tramadol should not be taken for long periods
but they don't say why. I have to take it at least once, and sometimes twice a day.
It's effects last a long time, at least seven hours, but I worry about it's long term
effects.

 
Old 08-02-2010, 06:13 PM   #6
Member
(male)
 
Join Date: Jan 2007
Location: fort worth, texas
Posts: 67
bstinch HB User
Re: Long term tramadol use

Quote:
Originally Posted by elrav View Post
I have suffered from neuropathy (legs) for almost three years now. Since November of last year I have been taking tramadol for pain relief, without any real side effects. The last month though I have broken out into a rash on the top of my feet, up my ankles and lower legs, as well as on the palms of my hands. The rash is very small red bumps, at times that you can't even see that well, but has the feeling of sandpaper. I am wondering if it is a side effect of long term use of tramadol...has anyone experienced anything like this, or any other side effects that didn't manifest until after using tramadol for a long period of time?
hi elrav...i would think that if you were having a reaction to meds, you would have noticed it a long time ago....as far as your pain goes, consider yourself fortunate because most narcotics have limited success with neuropathy, as i have tried 'em all...maybe it coulld be your diet,m change of soaps or detergents, or something of that effect...Since tramadol has been effective for several years, and has been user friendly to you, i would doubt that that is it. of course, check with ur dr...good luck

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Tramadol tina76 Pain Management 14 05-08-2011 09:33 PM
Long acting pain meds vs short acting gorgee Fibromyalgia 4 07-31-2010 05:09 PM
got high on percs 1st time in long time rosebuddy Addiction & Recovery 3 02-17-2009 09:42 AM
ultram withdrawal symptoms how long they last dennis222222 Addiction & Recovery 6 01-20-2009 05:51 AM
I really need help (long post) npro9b Addiction & Recovery 6 04-18-2006 09:59 PM

Tags
long term use, traadol side effects



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!